This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Valproate-Induced Hyperammonemia in the Psychiatric Setting: 2 Cases

Article Abstract

Letter to the Editor

Sir: Although several case reports have described valproate induced
reversible elevation of serum ammonia levels, this
problem may not be recognized quickly owing to lack of sufficient
awareness. A high level of suspicion will enable the busy
clinician to identify and intervene promptly in this clinical setting.
This is particularly relevant in today’s clinical psychiatric
practice owing to the current widespread use of valproate in the
acute and maintenance treatment of psychiatric disorders.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 60

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders